Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 11, 2000, 4:33 PM EST for Gates County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 4:33 PM EST (21:33 UTC)
- Expired
- Mar 11, 2000, 5:05 PM EST
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Gates County, NC
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 112133 SVRAKQ NCC073-112205- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 433 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GATES COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 505 PM EST * AT 433 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARTER...OR ABOUT 6 MILES EAST OF GATESVILLE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SUNBURY AROUND 435 PM EST SAVAGE AND ACORN HILL AROUND 440 PM EST CORAPEAKE AROUND 445 PM EST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATkHER SERVICE. $$ GINGRICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:45 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EST SAT MAR 11 2000 TNGT...CURRENT TRENDS CONT TO SUPPORT BAND OF SHRA/TSRA TO DVLP N INTO OUR AREA...SOME PSBLY SVR...AS LLJ STRENGTHENS OVR THE AREA. CLOUD STREETS IN SAT PIX OVR THE REGION ILLUSTRATE THE STRENGTHENING LLVL WNDS. SO LKLY CHCS EVERYWHERE. SFC BNDRY TRACKS THRU LATE... AND H8 FRNT TRACKS THRU AFTER SUNRISE...SO MINS TNGT WL BE ARND 50 IN WRN AREAS TO MID/UPR 50S SERN VA AND NERN NC. BRZY SW WNDS WL SHFT TO W AND NW. SUNDAY...H8 FRONT TRACKS THRU...A FEW LINGERING SHRA OVR CSTL AREAS...THEN UPR DYNMCS TRACK THRU...SO WTH DEEP CAA AND BRZY NW WNDS...TEMPS WON'T RISE MUCH...ESPCLY WTH SOME LINGERING CLOUDINESS. HGHS MID/UPR 50S. SUN NGT AND MON...CAA CONT...SFC HGH BUILDS TWD THE REGION...AND JUST BEGINS TO PUSH OFFSHORE ON MON. LOWS IN UPR 20S IN COLDER SPOTS TO MID 30S HMPTN RDS AND NERN NC. HGHS IN MID 50S. XTND...BROAD TROF AXIS REMAINS IN ERN U.S. AND WK CENTERS OF UPR ENERGY TRACK E..BUT LTL MOISTURE SOURCE...SO ATTM JUST GOING PC TO MC TUE AND WED...WHL BETTER-ORGANIZED ENERGY APPCHS FOR THU...SO CHC SHRA BY THEN. TEMPS ARND NORMAL...BECOMING A LTL ABV@ NORMAL BY WED/THU. CSTL WTRS...SCA WNDS OVRTKG THE WTRS...WNDS SHFTG TO NW TMRW AND DMNSHG INTO MON. .AKQ...SMALL CRAFT ADVISORY...SRN CHES BAY...ATLC COASTAL WATERS AND CURRITUCK SOUND. NS
In the hours before
Special weather statement, Mar 11, 11:00 AM EST, 5 hours 33 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1100 AM EST SAT MAR 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS MUCH OF VIRGINIA...NORTHEAST NORTH CAROLINA AND THE MARYLAND EASTERN SHORE. SUNSHINE IS HELPING TEMPERATURES CLIMB THROUGH THE 70S THIS AFTERNOON WHICH IS AIDING IN DESTABLIZING THE ATMOSPHERE OVER THE REGION. STRONG THUNDERSTORMS ARE DEVELOPING OVER GEORGIA...THAT ARE EXPECTED TO BUILD NORTHWARD...WHILE TRACKING EAST LATE THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL APPROACH THE REGION THIS AFTERNOON...AND MOVE ACROSS THE FORECAST AREA FROM WEST TO EAST TONIGHT. THIS FRONT MAY PRODUCE A FEW SEVERE THUNDERSTORMS VERY LATE THIS AFTERNOON AND TONIGHT IN VIRGINIA...NORTHEASTERN NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SOME LARGE HAIL IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER SITdUATION.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.